Hi everyone...so I was told to start taking these statins about 8 weeks ago...5 weeks in and the pains in my legs were substantial,especially in the hamstrings...I had extreme dizziness and fatigue!! I’ve never felt so ill in my life...went to the doctors around 5 times complaining that I thought the statins were causing this,I was asked to continue taking them...I choose to stop taking them around 7 days ago and aching and dizziness is finally subsiding...I’m sure that if any of these side effects were explained to me before I started taking statins I might well of not started...really feel like I had been poisoned...wondered if anyone has had similar problems...thanks stu...
Atorvastatin 20mg bad reaction ! - Diabetes Research...
Thank God, you did not go back to the doctor for advice or else he would have given you another statin called Rosuvastatin or Pitavastatin, assuring you relief along with some vitamins or pain relief tablets.
Muscule pain on leg and arm is very common side effects and the only way is to either give up statin or reduce the dosage to every alternate day. In fact nowadays a lot of sensible doctors do that.
After having said that if you have a cholesterol issue which normally all T2 have , you can get lipid normalising effect with the help of eating 30 GM's of Flax seed and 30 GM's almonds daily.
The ideal way is to switch to LCHF diet which will take care of the issue.
You may consult with your doctor !
Literally just got back from the doctor.....as soon as I mentioned statins he categorically said that statins do not cause joint or muscle pains..when I explained all my readings on the subject showed me that the only constant with people with side effects were muscle pains,especially in the calves his whole attitude changed and couldn’t get me out quick enough...I’ve seen 5 different doctors in two months and every single one would refuse to talk or acknowledge statin side effects...such a shame this is happening as I’m no doctor and it’s taking 7 weeks to learn the hard way that statins don’t work for me...I had to choose to stop taking them...I will look for natural alternatives...thanks for the reply
If you are T2, first you need to bring your Sugar under control. Then it would not be difficult to control your cholesterol. You do not need statin.
May God bless you !
That is not necessarily true. People who do not have diabetes can have high cholesterol. Our health care should be based on fact and not urban myth. There are treatments for high cholesterol other than statins if a person is one of the few who get side effects. Fibrates are another choice.
Yes non- diabetics can also have cholesterol issue but for diabetes dyslipidemia is very common.
There are alternatives to statin, but these treat only part of the problem and sometimes are to be given in combination
One needs to consult his/ her doctor for the right treatment. However one needs to be very careful about the side effects of allopathy medicines.
(A) Fibrates treat mainly Triglycerides, side effects of stomach pain to many
(B) Cholesterol absorption inhibitor such as Ezitimibe tries to minimise absorption inside intestine.
(C)Bile binding resins
(D) high dose Niacin or Vitamin B3 also helps in increasing hdl
(E)Lipaglyn or Saroglitazar for T2- is the latest discovery by cadilla for normalising lipids. , Though long-term side effects not yet known.
However many among us practice naturopathy and we keep our lipids under control by diet and exercise.
Best of luck !
May God bless you !
I was put on statins (atorvastatin) and it does not mix well with my Metformin tablets for type 2. I follow the LCHF diet. I recently read a book called 'Too Many Pills' by James le Fanu and it explains why statins do not necessarily make much difference to 'save' you from heart attack or stroke. I stopped taking the statins because I found out that taking them along with Metformin can actually raise your blood sugars. I prefer to take regular exercise in the form of swimming, walking and yoga. Of course the pharmaceutical companies want you to take them because it means more money for them and your GP. I worry about the 'mass medication' of people who are perhaps only borderline with some of their conditions.
I was part of the ASCOT 5 year study that was terminated early because of the overwhelming evidence of the success of statins.
I’m sure they do what they’re supposed to but unfortunately they didn’t for me for what ever reason! It’s just the doctors not willing to accept that there are side effects,serious side effects which are very debilitating
The lack of knowledge of your GPs is bad and your treatment has not been as it should be.
You are not alone dear! I am also a victim. You are lucky to recognise the side effects so early . I took statin for 3 years. As usual , the doctors kept changing from Atorvastatin to Rosuvastatin to Pitavastatin and so on....the dosage was also changed ....
But my muscle pain never improved. I kept on trying various remedies to control the pain thnking it is a nerve pain: B12 Methyl cobalamin, Alpha Lipoic Acid, GLA- Gamma linolenic Acid, Benfotiamine , Alpha linolenic Acid, EPA/ DHA, Co-enzyme Q10 and many others. I also tried with all alternatives to statin , but they were not very effective- a couple of them created some other side effects.
Finally I did my own research on statin and I found it is crippling me in order to keep my lipids in control. - i gave up- may be it is good for many- but not for me.
By now I learned enough the hard way- I discovered my own diet and exercise regime and for last two years I never looked back.
Zero pain. My HDL, LDL, VLDL and triglyceride all doing extremely fine.
Find out your own solution - do your own research and no one knows your body better than you!